Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 515, NWS Jackson, MS

August 9, 2000Neshoba County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2000, 2:36 PM CDT for Neshoba County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 9, 2000, 2:36 PM CDT (19:36 UTC)
Expired
Aug 9, 2000, 3:15 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Neshoba County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1420 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WUUS54 KJAN 091936
SVRJAN
MSC099-092015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 315 PM CDT

* AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NESHOBA COUNTY...OR ABOUT 10 MILES EAST OF
  PHILADELPHIA. THIS STORM WAS NEARLY STATIONARY.

* THIS STORM WILL AFFECT RURAL AREAS OVER EASTERN NESHOBA COUNTY IN 
THE AREA AROUND HIGHWAY 16.

DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.

65

LAT...LON 3288 8903 3270 8903 3268 8892 3290 8891

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 12:20 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 9, 12:20 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1220 PM CDT WED AUG 9 2000

MOISTURE POOLING OVER SE/E ZONES PER MSAS WHICH MATCHES WELL WITH
GOES/8 PRECIPITABLE WATER ANALYSIS EARLIER THIS MORNING SHOWING 2.00
INCH PWAT VALUES OVER EASTERN THIRD OF THE FORECAST AREA. WEAK MID
LEVEL PERTURBATION MOVING UNDERNEATH STUBBORN RIDGE AXIS HELPING TO
GENERATE A MORE SCATTERED COVERAGE OF SHOWERS OVER THE E/SE ZONES.
CAPES NOT AS IMPRESSIVE TODAY (~2500 J/KG) AS COMPARED TO OVER 4000
J/KG YESTERDAY...BUT THIS AMPLE ENOUGH INSTABILITY FOR THUNDER. WITH
AFOREMENTIONED MOISTURE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
SLIGHTLY WARMER MID LEVEL TEMPS SHOULD KEEP MOST CONVECTION WELL
UNDER SEVERE LIMITS...ALBEIT AN ISOLATED SEVERE IS NOT OUT OF THE
QUESTION. WILL UPDATE E/SE ZONES MORE INTO CHANCE POP CATEGORY BUT
LEAVE TEMPS AS IS. REST OF ZONES LOOK FINE.

.JAN...
AR...HEAT ADVISORY SOUTHEAST= CORNER.
LA...HEAT ADVISORY MOST OF NORTHEASTERN ZONES.
MS...HEAT ADVISORY DELTA AND HIGHWAY 82 CORRIDOR.

/05

In the hours before

Special weather statement, Aug 9, 10:15 AM CDT, 4 hours 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
100300-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT WED AUG 9 2000

HIGH PRESSURE IN THE LOWER LEVELS OF THE ATMOSPHERE HAS REFORMED
ALONG THE GULF COAST. AS RESULT...A WESTERLY LOW LEVEL FLOW HAS
SET UP OVER THE REGION WITH HIGHEST MOISTURE VALUES MAINLY OVER
EASTERN SECTIONS OF MISSISSIPPI INTO WEST ALABAMA. LOW LEVEL
FOCUSING MECHANISMS WILL BE ABSENT ACROSS THE REGION THROUGH TONIGHT
ALONG WITH SLIGHTLY WARMER AND DRIER AIR ALOFT. AS A RESULT...ONLY
WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED...
...MAINLY EAST OF THE INTERSTATE 55 CORRIDOR WHERE HIGHER MOISTURE
LEVELS WILL BE FOUND. SEVERE WEATHER IS NOT EXPECTED.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR INT}ERNET WEB SITE AT
WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN
EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:30 PM CDTSevere Thunderstorm WarningJANKemper45 min
Aug 9, 2:59 PM CDTSevere Thunderstorm WarningJANLauderdale46 min
Aug 9, 3:25 PM CDTSevere Thunderstorm WarningJANNeshoba35 min
Aug 9, 3:50 PM CDTSevere Thunderstorm WarningJANWinston40 min
Aug 9, 4:38 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba37 min
Aug 9, 4:58 PM CDTSevere Thunderstorm WarningJANScott27 min
Aug 9, 5:03 PM CDTSevere Thunderstorm WarningJANClarke42 min
Aug 9, 5:24 PM CDTSevere Thunderstorm WarningJANLeake36 min
Aug 9, 5:35 PM CDTSevere Thunderstorm WarningJANClay, Lowndes40 min
Aug 9, 5:42 PM CDTSevere Thunderstorm WarningJANScott33 min
Aug 9, 6:00 PM CDTSevere Thunderstorm WarningJANLeake45 min
Aug 9, 6:15 PM CDTSevere Thunderstorm WarningJANScott45 min
Aug 9, 6:26 PM CDTSevere Thunderstorm WarningJANMadison, Rankin59 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.